MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2 17MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2 17MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-2017
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Osteolysis (2377)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3.5 years post op the initial tka, this 86 y/o female patient was revised due pain.Recalled poly and patella exchange.This is patient's second revision on this knee.
 
Additional Manufacturer Narrative
Pending manufacturer evaluation.Concomitant device(s): (b)(4) - 200-07-32 - advanced patella 32mm 3 peg implant; (b)(4) - 201-78-18 - holding pin headless no ribs w/30 deg pt 4 pack; (b)(4) - 204-70-00 - tibial stem ext.Screw.
 
Additional Manufacturer Narrative
Additional information - b1, b5, b7, d8, & h6 medical device problem code pending investigation.
 
Event or Problem Description
Additional information received via legal-revision operative report for failed left total knee arthroplasty due to polyethylene wear secondary to the recall; on 14 feb 2023.Findings: the patella demonstrated a lateral and polyethylene wear with an area of delamination.The component was not loose.The tibial side demonstrated generalized, but symmetric tibial poly wear.There was wear particularly in the posterior aspect of the post.The polyethylene, the patellar component had an area approximately 5x7 mm in the lateral facet where the polyethylene was delaminated.The patellar component was not loose.The tibial component demonstrated symmetrical wear both medial and laterally with some discoloration of the polyethylene.There was a significant posterior post-polyethylene wear.There were no areas of delamination.The area of lysis was confined to the anterior cortex of the femur just proximal to the flange.The components were carefully inspected and were not loose and the overall positioning was good.There as a dense scar throughout the knee and a synovectomy was performed.Light compression dressing was applied.The patient was then awakened and transferred to the recovery room in stable condition.There were no intraoperative complications.There is no other patient demographic or medical history available.There is no device return.No additional information is available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear could not be confirmed and potential contributions of user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation.H6: corrected health effect, component, and investigation clinical codes.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 2 17MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville, FL 32653
3523771140
MDR Report Key16478048
Report Number1038671-2023-00338
Device Sequence Number19614618
Product Code JWH
UDI-Device Identifier10885862304148
UDI-Public10885862304148
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Catalogue Number02-022-35-2017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer04/04/2023
12/16/2024
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date04/27/2023
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale